The three medicines you were prescribed for high blood pressure, as with all medications, do have side effects. The Cozaar side effect you mentioned says, "..this medicine can raise your potassium levels, which rarely can cause serious side effects such as muscle weakness or very slow heartbeats."
Did your doctor talk with you about any potential side effects while taking this drug? If not, you can certainly talk with him/her about your concerns, and ask if there are any symptoms or warning signs you should be aware of. Do you know if you personally are more or less at risk for this "rare but serious" side effect if your potassium level does increase? Do you know if your doctor will be checking your potassium levels? These are important questions to know the answers to, primarily for your piece of mind.
I believe that most doctors prescribe medications, being mindful and knowledgeable on the drug's potential side effects, and carefully weigh this information with the drug's intended purpose. The doctors also consider the current health condition and symptoms of their patient, their family history, lifestyle habits...all while comparing any adverse reactions if the patient does not take the prescribed medication.
I think it is great that you are conducting your own research, and I would think your doctor would want a well-informed patient. Do you have a list of all medications that you are currently taking, so that your doctor has all of the relevant information (so s/he can continue making the best decisions, with your input).
Assuming your doctor is trustworthy, knowledgeable and someone you would consider "good", I believe your doctor prescribed these medications to you, knowing the side effects of all the medications, and believed they were still indicated for your health condition; in other words, NOT taking the drug(s) may have more negative consequences compared with taking the drugs(s).
For a second opinion, you may also speak with your pharmacist regarding your list of all medications you are currently taking, including prescribed, over-the-counter and any vitamins or supplements.
This particular side effect of Cozaar sounds relatively rare, but if you are concerned, I would highly recommend speaking with your doctor about this. Only s/he knows your specific situation, including your current health condition(s) and family health history.
I have found MedlinePlus information on Drugs and Supplements to be helpful, and they display warnings clearly when warranted. You can read more about them below:
- losartan (Cozaar)
Does this information help?